Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Melbourne, FL

July 4, 2012Indian River County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 4, 2012, 4:01 PM EDT for Indian River County, Florida. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 4, 2012, 4:01 PM EDT (20:01 UTC)
Expired
Jul 4, 2012, 5:00 PM EDT
In force
59 min
Issued by
NWS Melbourne, FL

County Indian River County, FL

The radar

The Melbourne radar (KMLB), 65 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2012-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1337 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2012-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1337 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
956 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

771 
WWUS82 KMLB 042001
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
401 PM EDT WED JUL 4 2012

FLZ053-054-058-059-042100-
INDIAN RIVER-OKEECHOBEE-OSCEOLA-ST. LUCIE-
401 PM EDT WED JUL 4 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH AND SMALL HAIL OVER INDIAN RIVER COUNTY...
NORTHERN OKEECHOBEE COUNTY...SOUTHEASTERN OSCEOLA COUNTY...NORTHERN
ST. LUCIE COUNTY...

* UNTIL 500 PM EDT.

AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 10 MILES WEST 
OF LAKEWOOD PARK...MOVING NORTHWEST AT 5 MPH. ADDITIONAL STRONG 
STORMS WILL LIKELY FORM FROM A BOUNDARY COLLISION OVER WESTERN 
INDIAN RIVER COUNTY...WESTWARD TO THE KISSIMMEE RIVER. 

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2738 8111 2741 8114 2745 8115 2748 8119
      2756 8119 2760 8114 2764 8115 2765 8114
      2769 8116 2771 8115 2772 8117 2777 8119
      2783 8058 2782 8051 2783 8048 2743 8035
TIME...MOT...LOC 1958Z 146DEG 7KT 2749 8056

$$


WEITLICH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 4, 3:30 PM EDT, 31 minutes earlier.

Area forecast discussion, Jul 4, 3:30 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
330 PM EDT WED JUL 4 2012

.DISCUSSION...

CURRENT...DIURNAL CONVECTION GOT AN EARLIER START COMPARED TO THE
PAST FEW DAYS. ENHANCEMENT OF CU OCCURRED ALONG A WSW-ENE LINE OVER
THE CENTRAL CWA...WHICH APPEARS TO HAVE BEEN A RESULT OF EITHER A
LEFTOVER REMNANT OUTFLOW FROM TUE NIGHT'S STORMS...OR A WEAK LOW
LEVEL PERTURBATION ROUNDING THE ATLC RIDGE. WHATEVER THE CASE MAY
BE...CONVECTIVE PATTERN IS NOW COMPLETELY DISTURBED (THUNDERSTORM
OUTFLOW DOMINANT) WITH LOCAL SEA BREEZES HAVING LIMITED ADDITIONAL
EFFECT. CONSEQUENTLY...STORM COVERAGE AND TIMING OVER THE NORTHERN/
CENTRAL CWA WILL BE FAIRLY UNIFORM...WITH ACTIVITY "SEEKING OUT"
UNUSED POCKETS OF INSTABILITY FROM LATE AFTERNOON INTO THE EVENING
...LATER SOUTH WHERE COVERAGE HAS BEEN LIMITED THUS FAR.

EXTENT OF ONGOING ACTIVITY WARRANTS RUNNING WITH A PRE-FIRST PERIOD
ONCE AGAIN.

PREVIOUS DISCUSSION...

THU-FRI...BROAD MID-LEVEL HIGH PRESSURE IN CONTROL OVER THE CENTRAL
CONUS AS MID-LEVEL ENERGY ROTATES CLOCKWISE AROUND IT. AT THE
SURFACE WEAK HIGH PRESSURE RIDGING WILL REMAIN LOCATED ACROSS THE
CENTRAL FLORIDA PENINSULA. THE PRESSURE GRADIENT REMAINS LIGHT AND
AN EAST COAST SEA BREEZE BOUNDARY WILL DEVELOP BY EARLY AFTERNOON
AND MOVE INLAND. EXPECT BOUNDARY COLLISIONS AGAIN ACROSS THE
INTERIOR WITH HIGHEST PERCENTAGES FOR SCATTERED SHOWERS/STORMS HERE.
STEERING FLOW ALOFT REMAINS VERY WEAK AND EXPECT VERY SLOW/CHAOTIC
MOVEMENT OF AFTERNOON/EVENING STORMS.

UPPER 80S TO AROUND 90 DEGREES FOR HIGHS SPACE/TREASURE COASTS WITH
LOWER 90S VOLUSIA COAST. ACROSS THE INTERIOR LOWER TO MIDDLE 90S
WILL CONTINUE. OVERNIGHT LOWS CONTINUE TO BE MUGGY AND IN THE 70S
AREAWIDE.

SAT-NEXT WED...MID-LEVEL HIGH PRESSURE ACROSS THE CENTRAL CONUS DOES
WEAKEN EARLY NEXT WEAK AS THE MID-LEVEL RIDGING INFLUENCE STRETCHES
SOUTHEASTWARD INTO THE FLORIDA PENINSULA. THIS WILL BE THE RESULT
OF UPPER TROUGHING PRESSING INTO THE NORTHEAST CONUS AND EASTERN
CANADA. WEAK SURFACE RIDGING WILL REMAIN FIXATED NEAR THE CENTRAL
PENINSULA DURING THIS PERIOD AS THE PRESSURE GRADIENT REMAINS WEAK.
WE WILL CONTINUE TO SEE A DAILY EAST COAST SEA BREEZE REGIME
DEVELOPING AT THE COAST AND MOVING INLAND EACH AFTERNOON AND EARLY
EVENING. SURFACE HEATING AND BOUNDARY COLLISIONS WILL BE RESPONSIBLE
FOR SCATTERED STORM COVERAGE. STEERING FLOW EACH DAY WILL REMAIN 5
MPH OR LESS WITH VARIABLE/CHAOTIC MOVEMENT OF CELLS AND POTENTIAL
FOR LOCALLY HEAVY RAINS FOR AREAS THAT DO SEE PRECIPITATION. BELIEVE
THAT THE HIGHEST PRECIPITATION CHANCES WILL REMAIN OVER THE
INTERIOR. MAX TEMPS GENERALLY IN THE LOW-MID 90S INTERIOR AND UPPER
80S/LOWER 90S AT THE COAST. MIN TEMPS WILL LIKELY CONTINUE IN THE
70S.

ONE CHANGE THAT WAS MADE TO THE INHERITED FORECAST WAS TO INCREASE
RAIN CHANCES SLIGHTLY ACROSS THE SOUTHERN THIRD TO HALF CWA FOR SAT
NIGHT-SUN. MODEL GUIDANCE IS IN GOOD AGREEMENT ON CARRYING THE NERN
CARIBBEAN T-WAVE WEST TO WNW THROUGH THIS WEEKEND WITH THE NORTHERN
EDGE OF THE WAVE AFFECTING SE FL...POSSIBLY OUR SOUTHERN COUNTIES
WITH INCREASED MOISTURE/CONVERGENCE...WHICH WOULD ENHANCE RAINFALL
CHANCES/AMOUNTS...ASSUMING IT VERIFIES CLOSE TO REALITY.

&&

.AVIATION...ONSET OF CONVECTION SEVERAL HOURS EARLY OVER THE
NORTHERN INTERIOR 4 SITES...AND HAVE BEEN AMENDING TO ACCOUNT FOR
THIS. STORMS WILL CONTINUE INVOF MLB-MCO-ISM NORTHWARD THROUGH
ABOUT 00Z. IFR VSBYS WITH G30-45KT HAVE BEEN COMMON AS TS CELLS
HAVE BEEN VERY "PULSY".

&&

.MARINE...THROUGH MON...THE ATLANTIC RIDGE AXIS WILL REMAIN IN THE
VICINITY OF CENTRAL FLORIDA THROUGH THIS TIME. EXPECT A GENERALLY
LIGHT TO GENTLE BREEZE WITH A MODERATE ONSHORE BREEZE NEAR THE COAST
EACH AFTERNOON ASCD WITH SEA BREEZE CIRCULATION. COULD POSSIBLY SEE
WINDS KICK UP DURING NOCTURNAL INSTABILITY CYCLE AS WELL...BUT
OVERALL WIND AND SEAS WILL REMAIN QUITE FAVORABLE FOR BOATING THIS
WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  73  92  73  91 /  20  30  20  30
MCO  73  94  74  93 /  30  40  20  30
MLB  75  90  75  90 /  20  20  20  30
VRB  73  89  74  89 /  20  20  20  30
LEE  74  93  75  94 /  30  40  20  40
SFB  74  94  75  94 /  30  40  20  30
ORL  76  94  76  94 /  30  40  20  30
FPR  72  89  73  89 /  20  20  20  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

FORECAST/AVIATION...CRISTALDI
IMPACT WX GRAPHICS....WIMMER
Hazardous weather outlook, Jul 4, 11:55 AM EDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1155 AM EDT WED JUL 4 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-050400-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1155 AM EDT WED JUL 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
EARLY AFTERNOON SHOWERS WILL FORM ALONG THE LEADING EDGE OF THE
EAST COAST SEA BREEZE AS IT PUSHES ACROSS COASTAL LOCATIONS AND
JUST WEST OF INTERSTATE 95. MID TO LATE AFTERNOON THUNDERSTORMS
WILL FORM ALONG AND BEHIND THE SEA BREEZE AS IT PUSHES WEST ACROSS
INTERIOR LOCATIONS WEST OF INTERSTATE 95. STORM COVERAGE WILL
BECOME SCATTERED BY LATE AFTERNOON OVER THE INTERIOR AS THE EAST
AND WEST COAST SEA BREEZES INTERACT WITH EACH OTHER FROM AROUND
NORTHWEST VOLUSIA COUNTY ACROSS SEMINOLE...LAKE...ORANGE...OSCEOLA
AND OKEECHOBEE. STORMS WILL MOVE TO THE NORTH AND NORTHEAST AT
5 TO 10 MPH BACK TO TOWARD COAST VOLUSIA AND NORTHERN BREVARD
COUNTIES. THE PRIMARY WEATHER HAZARD WILL BE CLOUD TO GROUND
LIGHTNING STRIKES. STRONGER STORMS WILL BE CAPABLE OF PRODUCING
WIND GUSTS TO 45 MPH...LOCALLY HEAVY RAIN THAT MAY LEAD TO SHORT
TERM LOCALIZED FLOODING AND SMALL HAIL. STORMS MAY LINGER INTO THE
MID EVENING ORLANDO TO DAYTONA.

.FLOOD IMPACT...
THE SLOW STORM MOTION WILL ALLOW HEAVY RAIN AMOUNTS TO OCCUR AS
STORMS PASS...WITH RAIN TOTALS OF 2 TO 3 INCHES POSSIBLE. THESE
HEAVY RAIN AMOUNTS MAY LEAD TO TEMPORARY FLOODING OF LOW LYING
AND POORLY DRAINED AREAS.

.RIP CURRENT IMPACT...
A SMALL LONG PERIOD OCEAN SWELL AND FULL MOON WILL BRING A
MODERATE RIP CURRENT RISK TO AREA BEACHES TODAY. BEACHGOERS
ARE URGED TO ONLY SWIM WHERE A LIFEGUARD IS PRESENT.

.MARINE THUNDERSTORM GUST IMPACT...
A FEW STORMS EARLY AFTERNOON NEAR THE INTRACOASTAL WATERWAYS BECOME
SCATTERED OVER THE INTERIOR THROUGH THE LATE AFTERNOON. STORMS
WILL BE SLOW MOVING AND MAY PRODUCE WIND GUSTS OF 34 KNOTS AND
FREQUENT CLOUD TO WATER LIGHTNING STRIKES. BOATERS SHOULD KEEP BE
ALERT FOR STORMS MOVING TOWARD THEM AND SEEK SAFE HARBOR UNTIL THE
STORMS PASS THEIR LOCATIONS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.AN ELEVATED
RIP CURRENT RISK WILL PERSIST INTO THE LATE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

SCATTERED LIGHTNING STORMS ARE EXPECTED EACH AFTERNOON ACROSS
EAST CENTRAL FLORIDA. THE HIGHEST COVERAGE WILL BE ACROSS THE
INTERIOR SECTIONS WITH THE COLLISION OF THE EAST AND WEST COAST
SEA BREEZES LATE AFTERNOON THROUGH AROUND SUNSET.

GLITTO/UPDATE WIMMER

In the hours before

Special weather statement, Jul 4, 3:05 PM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
305 PM EDT WED JUL 4 2012

FLZ045-144-041945-
ORANGE-SOUTHERN LAKE COUNTY-
305 PM EDT WED JUL 4 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER SOUTHWESTERN LAKE COUNTY...
SOUTHWESTERN ORANGE COUNTY...

* UNTIL 345 PM EDT.

AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL IN SOUTHWEST
ORANGE AND SOUTHERN LAKE COUNTIES...MOVING SOUTHWEST AT 5 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2864 8195 2864 8151 2835 8153 2835 8179
      2836 8180 2836 8185 2835 8186 2834 8194
TIME...MOT...LOC 1904Z 026DEG 4KT 2846 8170

67
Special weather statement, Jul 4, 3:17 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
317 PM EDT WED JUL 4 2012

FLZ047-053-042015-
OSCEOLA-SOUTHERN BREVARD COUNTY-
317 PM EDT WED JUL 4 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH AND SMALL HAIL OVER SOUTHERN BREVARD COUNTY...
EASTERN OSCEOLA COUNTY...

* UNTIL 415 PM EDT.

AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER WEST
MELBOURNE...MOVING SOUTHEAST AT 10 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2776 8111 2807 8117 2822 8064 2817 8062
      2820 8065 2815 8063 2814 8061 2810 8061
      2809 8059 2807 8059 2791 8051
TIME...MOT...LOC 1917Z 327DEG 13KT 2808 8068

WEITLICH
Special weather statement, Jul 4, 3:21 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
321 PM EDT WED JUL 4 2012

FLZ141-042015-
COASTAL VOLUSIA COUNTY-
321 PM EDT WED JUL 4 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER CENTRAL VOLUSIA COUNTY...

* UNTIL 415 PM EDT.

AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER NEW
SMYRNA BEACH...MOVING NORTH NORTHWEST AT 10 MPH.

LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE WILBUR BY THE SEA TO DAYTONA SPEEDWAY.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL
TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORMS
PASSES.

TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON
SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS
SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING
AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2920 8100 2898 8086 2890 8104 2911 8119
TIME...MOT...LOC 1919Z 153DEG 14KT 2904 8101

67
Local storm report, Jul 4, 3:35 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
335 PM EDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0249 PM     TSTM WND DMG     3 SSE EAST LAKE TOHO    28.25N 81.26W
07/04/2012                   OSCEOLA            FL   EMERGENCY MNGR

            OSCEOLA EM REPORTED DAMAGE TO CARPORTS AND TRAILERS IN
            JADE ISLE MOBILE HOME PARK.

0310 PM     HAIL             6 SSE FERNDALE          28.55N 81.65W
07/04/2012  E0.88 INCH       ORANGE             FL   PUBLIC

            NICKEL-SIZED HAIL REPORTED JUST BEYOND EXIT 272 ON THE
            FLORIDA TURNPIKE.

&&

ARB
Local storm report, Jul 4, 3:39 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
339 PM EDT WED JUL 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     TSTM WND GST     MELBOURNE AIRPORT       28.10N 80.64W
07/04/2012  M51 MPH          BREVARD            FL   ASOS

            KMLB ASOS MEASURED A WIND GUST OF 44 KT/51 MPH.

&&

ARB
Special weather statement, Jul 4, 4:01 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
401 PM EDT WED JUL 4 2012

FLZ053-054-058-059-042100-
INDIAN RIVER-OKEECHOBEE-OSCEOLA-ST. LUCIE-
401 PM EDT WED JUL 4 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 50 MPH AND SMALL HAIL OVER INDIAN RIVER COUNTY...
NORTHERN OKEECHOBEE COUNTY...SOUTHEASTERN OSCEOLA COUNTY...NORTHERN
ST. LUCIE COUNTY...

* UNTIL 500 PM EDT.

AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 10 MILES WEST
OF LAKEWOOD PARK...MOVING NORTHWEST AT 5 MPH. ADDITIONAL STRONG
STORMS WILL LIKELY FORM FROM A BOUNDARY COLLISION OVER WESTERN
INDIAN RIVER COUNTY...WESTWARD TO THE KISSIMMEE RIVER.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

LAT...LON 2738 8111 2741 8114 2745 8115 2748 8119
      2756 8119 2760 8114 2764 8115 2765 8114
      2769 8116 2771 8115 2772 8117 2777 8119
      2783 8058 2782 8051 2783 8048 2743 8035
TIME...MOT...LOC 1958Z 146DEG 7KT 2749 8056

WEITLICH

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 8:02 PM EDTSpecial Weather StatementMLBVolusia43 min
Jul 3, 8:15 PM EDTSpecial Weather StatementMLBLake30 min
Jul 3, 8:19 PM EDTSevere Thunderstorm WarningMLBLake28 min
Jul 3, 8:42 PM EDTAreal Flood AdvisoryMLBLake, Volusia93 min
Jul 3, 8:43 PM EDTSevere Thunderstorm WarningMLBLake, Volusia30 min
Jul 4, 1:48 PM EDTSpecial Weather StatementMLBBrevard42 min
Jul 4, 1:50 PM EDTSpecial Weather StatementMLBBrevard40 min
Jul 4, 2:37 PM EDTSpecial Weather StatementMLBBrevard38 min
Jul 4, 3:05 PM EDTSpecial Weather StatementMLBLake40 min
Jul 4, 3:08 PM EDTSevere Thunderstorm WarningMLBLake, Orange23 min
Jul 4, 3:17 PM EDTSpecial Weather StatementMLBOsceola58 min
Jul 4, 3:21 PM EDTSpecial Weather StatementMLBVolusia54 min
Jul 4, 3:25 PM EDTSpecial Marine WarningMLB65 min
Jul 4, 4:48 PM EDTAreal Flood AdvisoryMLBLake, Volusia57 min
Jul 4, 4:57 PM EDTSpecial Weather StatementMLBIndian River48 min
Jul 4, 5:32 PM EDTAreal Flood AdvisoryMLBLake58 min
Jul 4, 7:01 PM EDTSpecial Weather StatementMLBOkeechobee44 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.